Discussions that mention seroquel

Schizophrenia board


Hello, I have schizophrenia.

I am new here to this board but I will say that I can't read the section "hallucination stories". A few months ago I read one of the messages in the section. The person who wrote the message said they saw a mummy under their bed. They described it in detail. Since then I have been unable to look under my bed except for ocassionally and with a certain amount of fear. I have even had a nighttime hallucination (not a nightmare) about it. I won't go into detail here about it.

I am here to promote the drug I am on: seroquel. It is helped with the worst symptoms of schizophrenia. Insomnia: 100 percent gone. Nightmares: 100 percent gone. Nighttime hallucinations: all but gone. Vivid dream recall: 98 percent gone. Daytime hallucinations: reduced from horror images to just "odd" images, but still very frequent. Auditory hallucinations: 95 percent gone. Delirium and depression: greatly reduced or gone.

There are some things seroquel hasn't helped: Recognition and avoidance of danger: not touched. (I still cross the street without looking). Ability to remember simple directions: not touched. (I still can't find my way around town.) Catatonia: Not affected. Social isolation: not affected. (When company comes over, I hardly ever speak a word to them, even when I have known them for three years). Thought derailment. Not affected. Feeling of bugs crawling on my skin: I didn't even have this before I went on Seroquel, now I do.

On a scale of 1 to 5, I give this drug a 5. Seroquel has side effects. It can make you lose hair. It can cause a kind of metabolic syndrome (weight gain, high blood sugar, diabetic condition, insulin resistance). For the hair loss, I would reccomend the right vitamins (even though I have no idea if this works..). For the metabolic problem, consider going on Metformin. For me it stabilized me and I lost 10 pounds.

In conclusion, seroquel can stop the most horrific elements of the disease and might make you enjoy life again.
My son has been hospitalized for 4 months now and they have him on Seroquel. He was on risperdol before but developed tardive dyskensia. He was put on Zyprexa but that didn't help him like the risperdol. They switched him to Abilify and waited 1 month w/no improvement and now he is on Seroquel...it's been a couple of months.

He doesn't think about killing other people now, but he does have suicidal thoughts. I know that 4 months is a long time to be hospitalized. He doesn't want to get out..he feels safe. My heart breaks for him and everyone else suffering from a mental illness.

Judy
What are some side effects that people have with seroquel.